0
RESEARCH PAPERS

Forced Nonlinear Oscillations of an Autoparametric System—Part 2: Chaotic Responses

[+] Author and Article Information
H. Hatwal

Department of Mechanical Engineering, The University of Calgary, 2500 University Drive, N.W., Calgary, Alberta, Canada T2N 1N4

A. K. Mallik, A. Ghosh

Department of Mechanical Engineering, Indian Institute of Technology, Kanpur, Kanpur-20816, India

J. Appl. Mech 50(3), 663-668 (Sep 01, 1983) (6 pages) doi:10.1115/1.3167107 History: Received March 01, 1982; Revised January 01, 1983; Online July 21, 2009

Abstract

Chaotic oscillations arising in forced oscillations of a two degree-of-freedom autoparametric system are studied. Statistical analysis of the numerically integrated nonperiodic responses is shown to be a meaningful description of the mean square values and the frequency contents of the responses. Some qualitative experimental results are presented to substantiate the necessity of performing the statistical analysis of the responses even though the system and the input are deterministic.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In